Structure of attractors for boundary maps associated to Fuchsian groups

Svetlana Katok, Ilie Ugarcovici

Research output: Contribution to journalArticlepeer-review

6 Scopus citations


We study dynamical properties of generalized Bowen–Series boundary maps associated to cocompact torsion-free Fuchsian groups. These maps are defined on the unit circle (the boundary of the Poincaré disk) by the generators of the group and have a finite set of discontinuities. We study the two forward orbits of each discontinuity point and show that for a family of such maps the cycle property holds: the orbits coincide after finitely many steps. We also show that for an open set of discontinuity points the associated two-dimensional natural extension maps possess global attractors with finite rectangular structure. These two properties belong to the list of “good” reduction algorithms, equivalence or implications between which were suggested by Zagier.

Original languageEnglish (US)
Pages (from-to)171-198
Number of pages28
JournalGeometriae Dedicata
Issue number1
StatePublished - Dec 1 2017

All Science Journal Classification (ASJC) codes

  • Geometry and Topology


Dive into the research topics of 'Structure of attractors for boundary maps associated to Fuchsian groups'. Together they form a unique fingerprint.

Cite this